Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2007, 7:00 PM EDT for Broward County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 16, 2007, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 162302 SVRMFL FLC011-170000- /O.NEW.KMFL.SV.W.0080.070616T2300Z-070617T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 700 PM EDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 800 PM EDT * AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 11 MILES WEST OF MIRAMAR MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH. * THE STORM WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY EAST TOLL GATE ON ALLIGATOR ALLEY WESTON REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 162314 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 713 PM EDT SAT JUN 16 2007 FLC011-170000- /O.CON.KMFL.SV.W.0080.000000T0000Z-070617T0000Z/ BROWARD FL- 713 PM EDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTH CENTRAL BROWARD COUNTY... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...OR ABOUT 10 MILES WEST OF PEMBROKE PINES...MOVING NORTHEAST AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST TOLL GATE ON ALLIGATOR ALLEY 730 PM EDT... INTERSECTION I-75 AND U.S. 27 AND WESTON BY 740 PM EDT... DOPPLER RADAR HAS ALSO INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056 $$ BAXTER
000 WWUS52 KMFL 162330 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 730 PM EDT SAT JUN 16 2007 FLC011-162345- /O.CAN.KMFL.SV.W.0080.000000T0000Z-070617T0000Z/ BROWARD FL- 730 PM EDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THE STORM CAN STILL PRODUCE WIND GUSTS UP TO 4O TO 50 MPH...SMALL HAIL UP TO DIME SIZE...LIGHTNING STRIKES...AND HEAVY RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE THE INTERSECTION OF I-75 AND US 27...AND THE EAST TOLL GATE PLAZA ON I-75. LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:38 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 16, 2:38 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT SAT JUN 16 2007 .DISCUSSION...MODELS FINALLY COMING TO SOME AGREEMENT FOR WHAT TRANSPIRES WEATHERWISE NEXT COUPLE OF DAYS. BOTH GFS AND NAM INITIALIZED A WEAK LOW ALONG THE OLD TROUGH BOUNDARY THAT HAS BEEN LYING ACROSS THE EXTREME SOUTHERN TIP OF THE PENINSULA (ALTHOUGH THE GFS DEPICTS IT BETTER.) THE LOW IS JUST OFF THE SE CST AND THIS COULD BE SUPPRESSING SOME OF THE ACTIVITY OVER THE MAINLAND ON THE BACK SIDE OF THE LOW. HOWEVER, CURRENT THINKING IS THAT S FLA REMAINS VERY MOIST AND UNSTABLE AND WITH ABUNDANT CLOUD COVER THIS MORNING COULD HAVE STABILIZED LOWER LEVELS. WITH SCT SHRA BEGINNING TO DEVELOP NOW ACROSS PALM BEACH INTO NORTHEAST MIAMI- DADE COUNTIES, DO NOT WANT TO LOWER AFTERNOON POPS IN CASE LATE AFTERNOON CONVECTION DEVELOPS AS DEPICTED BY THE WRF MODEL. THE GFS SHOWS THE SFC LOW GETTING CAUGHT UP IN UPPER TROUGH OVER THE ATLANTIC AND MOVES IT AWAY FROM S FLA. THIS KEEPS SOME OF THE RESIDUAL MOISTURE OVER OUR REGION ON SUNDAY AND PWAT VALUES FCST TO BE AROUND TWO INCHES. THIS SHOULD GIVE S FLA MORE OF A TYPICAL SUMMER DAY WITH A FEW CLOUDS IN THE MORNING FOLLOWED BY SCT CONVECTION IN THE AFTERNOON. THE STEERING FLOW WILL STILL BE FAVORING THE E CST SO HIGHEST POPS THERE. AS THE UPPER AND SFC LOW MOVE TO THE EAST, UPPER RIDGING WILL BUILD ACROSS THE STATE WITH A TRANSITION TO SCT AFTERNOON AND EVENING CONVECTION THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...ACARS DATA SHOWS WINDS IN THE LOW LEVELS STRONG ENOUGH TO LIKELY INHIBIT THE DEVELOPMENT OF THE ATLANTIC COAST SEA BREEZE...SO WILL CONTINUE WITH A PREVAILING SW WIND FLOW AT ALL SITES EXCEPT PBI WHERE WINDS WILL BE LIGHT/VAR. SAT IMAGERY SHOWS SKIES BECOMING PARTLY SUNNY ACROSS THE AREA WHICH IS EXPECTED TO ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS TO DEVELOP...SO CONTINUED VCTS IN THE TAFS FOR THE REMAINDER OF THE AFTERNOON. VFR WILL PREVAIL TONIGHT WITH A FEW SHOWERS POSSIBLE. WINDS WILL BECOME LIGHT/VAR AGAIN. && .MARINE...SW WINDS OF 10 TO 15 KT THIS AFTERNOON WILL BEGIN TO WEAKEN TONIGHT AS THE AFOREMENTIONED LOW MOVES AWAY FROM S FLA. THIS TREND WILL CONTINUE THROUGH TONIGHT INTO EARLY NEXT WEEK WITH SEAS AT 4 FT OR LESS. THIS WILL MEAN THE MAIN HAZARD FOR MARINERS WILL BE DODGING ANY TSRA THAT MOVES INTO THE WATERS MAINLY OVER THE ATLANTIC PORTION. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 76 87 / 40 40 20 30 FORT LAUDERDALE 73 86 76 88 / 50 50 20 30 MIAMI 73 88 75 88 / 50 50 20 30 NAPLES 75 89 75 90 / 20 40 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jun 16, 8:06 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 806 AM EDT SAT JUN 16 2007 FLZ063-066>075-168-172>174-170015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 806 AM EDT SAT JUN 16 2007 ...THUNDERSTORMS LIKELY TODAY ALONG WITH LOCALLY HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY. THE STORMS WILL PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING STRIKES. FLOODING: LOCALIZED HEAVY RAINS IN THUNDERSTORMS COULD PRODUCE FLOODING OF LOW LYING ROADWAYS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS OF 3 INCHES OR MORE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Jun 16, 6:19 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 619 PM EDT SAT JUN 16 2007 FLZ073-173-162315- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 619 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORM OVER COUNTRY WALK AND GOULDS AREA IN CENTRAL MIAMI-DADE COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOULDS MOVING EAST AT 5 TO 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. BAXTER
Special weather statement, Jun 16, 6:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 652 PM EDT SAT JUN 16 2007 FLZ071-072-162345- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 652 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORM OVER SOUTH CENTRAL BROWARD COUNTY... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF MIRAMAR...MOVING NORTHEAST AT 5 TO 10 MPH. THIS STORM WILL AFFECT THE AREA WESTERN MIRAMAR AND WESTON. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP T0 DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 15, 9:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 16, 12:13 PM EDT | Marine Weather Statement | MFL | 2 hr | |
| Jun 16, 3:48 PM EDT | Marine Weather Statement | MFL | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.